Alert archive / New Mexico / Red Flag Warnings in 2008
Red Flag Warning 5, NWS Albuquerque, NM
NWS Albuquerque, NM issued this red flag warning at Feb 3, 2008, 7:03 AM MST. It took effect at Feb 3, 2008, 12:00 PM MST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 3, 2008, 7:03 AM MST (14:03 UTC)
- In effect from
- Feb 3, 2008, 12:00 PM MST
- Expired
- Feb 3, 2008, 6:00 PM MST
- In force
- 6 hr
- Issued by
- NWS Albuquerque, NM
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KABQ 031403 RFWABQ RED FLAG WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 703 AM MST SUN FEB 3 2008 ...RED FLAG WARNING THIS AFTERNOON FOR THE EAST CENTRAL PLAINS DUE TO STRONG WINDS AND LOW HUMIDITIES... NMZ108-040100- /O.UPG.KABQ.FW.A.0005.080203T1800Z-080204T0000Z/ /O.NEW.KABQ.FW.W.0005.080203T1900Z-080204T0100Z/ NEW MEXICO FIRE WEATHER ZONE 108 EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ- 703 AM MST SUN FEB 3 2008 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM MST THIS AFTERNOON FOR STRONG WINDS AND LOW HUMIDITIES... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM MST THIS AFTERNOON. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. SOUTHWEST WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS TO 45 MPH THIS AFTERNOON ACROSS THE EAST CENTRAL PLAINS. MEANWHILE...HUMIDITIES WILL FALL INTO THE TEENS...NEAR OR JUST BELOW 15 PERCENT AT TIMES. THE AREA MOST IMPACTED WILL BE CURRY AND ROOSEVELT COUNTIES WHERE HUMIDITIES WILL BE THE LOWEST. RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE EXPECTED. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$ 19
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Feb 3, 3:05 AM MST, 3 hours 58 minutes earlier.
Area forecast discussion, Feb 3, 3:05 AM MST, 3 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 305 AM MST SUN FEB 3 2008 .DISCUSSION... FIRST SHORT WAVE TROUGH CURRENTLY PUSHING OVER THE STATE AHEAD OF THE MORE VIGOROUS AND EVOLVING TROUGH UPSTREAM TO THE NORTHWEST. THIS INITIAL WAVE HELPED SPREAD LIGHT SNOWFALL OVER PORTIONS OF THE RIO GRANDE VALLEY AND MORE SIGNIFICANT ACCUMULATIONS INTO THE NORTH CENTRAL AND NORTHWESTERN MOUNTAINS. A FEW ECHOES LINGERING ON RADAR IMAGERY...BUT FOR NOW THE HEAVIER SHOWERS HAVE TAPERED OFF AS THE AXIS OF THE WAVE PUSHES EAST. THIS WILL ALLOW A BRIEF DOWN TREND IN SHOWER COVERAGE BEFORE NOON TODAY WITH SHOWER ACTIVITY RAPIDLY INCREASING AND SPREADING SOUTH AND EAST BY LATE THIS AFTERNOON AS THE NEXT SURGE OF UPPER LEVEL ENERGY APPROACHES. A PLETHORA OF HIGHLIGHTS TO BE ISSUED FOR NEXT TWO DAYS INCLUDING A WIND ADVISORY ESSENTIALLY ALONG AND EAST OF THE CENTRAL MOUNTAINS AS WELL AS THE SOUTHWEST MOUNTAINS FOR TODAY. IN ADDITION...RED FLAG WARNING WILL FOLLOW FOR THE EAST CENTRAL PLAINS WHERE HUMIDITIES WILL APPROACH NECESSARY CRITERIA. SHIFTING BACK TO THE SNOW ISSUE...WINTER STORM WARNING STILL LOOKS JUSTIFIED FOR NORTHERN AND WESTERN PORTIONS OF THE STATE AND WILL KEEP AS IS. WINTER STORM WATCH WILL ALSO CONTINUE AS IS FOR UPPER RIO GRANDE VALLEY AND SOUTHWESTERN MOUNTAINS FROM SUNDAY EVENING THROUGH MONDAY AS THIS WILL BE THE TIME FRAME WHEN SNOW LEVELS BEGIN DROPPING TO THE SURFACE OVER THE MAJORITY OF ZONES 3 AND 14. THERE IS STILL SOME UNCERTAINTY WITH SNOW LEVELS THROUGH THE DAY ON MONDAY OVER THESE ZONES. REGARDING QPF AND SNOWFALL AMOUNTS THROUGH MONDAY NIGHT...WILL BE TRENDING TOWARD GFS AND HPC GUIDANCE WITH AMOUNTS ROUGHLY COMING OUT TO 1 TO 2 FEET IN THE NORTHWEST MOUNTAINS...8 TO 14 INCHES IN THE CHUSKAS AND SANGRES...AND GENERALLY 4 TO 8 INCHES IN THE LOWER ELEVATIONS OF THE NORTH AND WEST. AGAIN...ATTENTION WILL SHIFT TO THE NORTHEAST HIGHLANDS AND NORTHEAST PLAINS MONDAY NIGHT INTO TUESDAY MORNING AS STRONG COLD FRONT SURGES SOUTHWARD ALONG WITH ACCOMPANYING SNOW. POTENTIAL STILL EXISTS FOR A QUICK SHOT OF ACCUMULATING SNOWS AND THE NEED FOR ADDITIONAL HIGHLIGHTS IN THIS AREA WILL HAVE TO BE CONSIDERED BY UPCOMING SHIFTS. A MUCH NEEDED BREAK FROM THE WINTRY WEATHER WILL FOLLOW THROUGH THE REMAINDER OF THE WEEK AS WEST TO NORTHWESTERLY FLOW ALOFT PREVAILS. ONLY CONCERNS AT THIS POINT WILL BE SOME LINGERING LIGHT SHOWERS ACROSS MOUNTAINS NEAR THE COLORADO BORDER AND POSSIBLE FIRE WEATHER CONCERNS IN THE EAST ON WEDNESDAY INTO THURSDAY. && .AVIATION... MOUNTAIN OBSCURATIONS AS WELL AS MVFR AND OCCASIONAL IFR CIGS AND VSBYS WILL BE COMMON TODAY AND TONIGHT ACROSS NORTHERN AND WESTERN AREAS. SNOW ASSOCIATED WITH THE RESTRICTED VISIBILITIES WILL BE HEAVY AT TIMES COULD BE ACCOMPANIED BY THUNDER LATE THIS AFTERNOON AND EVENING. MEANWHILE...WIND GUSTS OF 35 TO 45 KNOTS WILL BE COMMON THIS AFTERNOON ACROSS SOUTHERN AND EASTERN AREAS. STRONG WINDS WILL CONTINUE ALONG RIDGE TOPS AND THROUGH PASSES OF THE CENTRAL AND SOUTHERN MOUNTAINS TONIGHT. NEXT AVIATION DISCUSSION SCHEDULED FOR 22Z...KD && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 37 27 37 18 / 70 80 50 20 GALLUP.......................... 37 24 33 10 / 60 80 50 20 GRANTS.......................... 40 28 36 14 / 40 60 50 20 GLENWOOD........................ 52 31 46 23 / 10 40 50 20 CHAMA........................... 31 14 32 8 / 90 100 70 40 LOS ALAMOS...................... 38 23 38 15 / 50 60 50 30 RED RIVER....................... 30 18 29 6 / 60 80 60 40 TAOS............................ 37 24 36 14 / 50 70 50 40 SANTA FE........................ 40 27 38 18 / 50 60 50 30 SANTA FE AIRPORT................ 42 28 40 17 / 50 50 50 30 ESPANOLA........................ 43 26 42 21 / 50 60 40 30 ALBUQUERQUE HEIGHTS............. 47 32 45 26 / 20 40 40 20 ALBUQUERQUE VALLEY.............. 48 30 46 23 / 20 30 40 20 ALBUQUERQUE FOOTHILLS........... 44 29 42 22 / 30 40 40 20 ALBUQUERQUE WEST MESA........... 45 32 45 24 / 20 40 40 20 SOCORRO......................... 53 32 49 22 / 10 30 40 20 SANDIA PARK/CEDAR CREST......... 40 25 38 15 / 30 40 50 30 MORIARTY/ESTANCIA............... 47 27 40 21 / 30 30 40 30 CARRIZOZO....................... 55 33 45 22 / 5 10 40 20 RUIDOSO......................... 50 35 41 22 / 5 10 40 30 RATON........................... 46 22 44 14 / 20 20 40 40 LAS VEGAS....................... 45 29 38 14 / 10 30 30 30 ROY............................. 48 30 45 22 / 5 10 20 40 CLAYTON......................... 53 30 49 20 / 5 0 10 40 SANTA ROSA...................... 59 37 53 24 / 5 5 20 30 TUCUMCARI....................... 61 38 56 26 / 0 5 20 30 FORT SUMNER..................... 62 38 57 24 / 5 5 20 20 CLOVIS.......................... 63 38 59 27 / 5 0 10 20 PORTALES........................ 62 37 61 26 / 5 0 10 20 ROSWELL......................... 68 39 65 32 / 5 0 20 20 && .ABQ WATCHES/WARNINGS/ADVISORIES... WINTER STORM WATCH FROM THIS EVENING THROUGH MONDAY AFTERNOON FOR THE FOLLOWING ZONES...NMZ003-014. WINTER STORM WARNING UNTIL 5 PM MST MONDAY FOR THE FOLLOWING ZONES...NMZ001-002-004-008. WIND ADVISORY FROM NOON TODAY TO 6 PM MST THIS AFTERNOON FOR THE FOLLOWING ZONES...NMZ005-006-010>014-016>021-026. RED FLAG WARNING FROM NOON TODAY TO 6 PM MST THIS AFTERNOON FOR THE FOLLOWING ZONES...NMZ108. && 52/19
Hazardous weather outlook, Feb 3, 6:04 AM MST, 59 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 604 AM MST SUN FEB 3 2008 NMZ001>021-026-041300- NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ- UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS- NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- WEST CENTRAL MOUNTAINS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- 604 AM MST SUN FEB 3 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT WIDESPREAD SNOW WILL CONTINUE ACROSS NORTHERN AND WESTERN NEW MEXICO THIS EVENING AND OVERNIGHT. HEAVY SNOW IS EXPECTED WITH PERIODS OF REDUCED VISIBILITIES IN BLOWING SNOW AT HIGHER ELEVATIONS. SEE WINTER STORM WARNINGS FOR DETAILS ON SNOWFALL AMOUNTS. WINDY CONDITIONS WILL EXIST EAST OF THE CENTRAL MOUNTAIN CHAIN THROUGH LATE AFTERNOON WITH LOW HUMIDITIES ALSO FORECASTED IN THE EAST CENTRAL PLAINS. CRITICAL FIRE WEATHER CONDITIONS WILL BE NEAR AND JUST SOUTH OF THE INTERSTATE 40 CORRIDOR LATE THIS AFTERNOON. STRONG WINDS WILL CONTINUE INTO TONIGHT FROM INTERSTATE 40... INCLUDING MORIARTY TO THE TEXAS BORDER...ON SOUTH TO THE SOUTH CENTRAL MOUNTAINS AND CHAVES COUNTY. SOUTHWEST WINDS WILL AVERAGE 25 TO 35 MPH WITH GUSTS TO 50 MPH. THE CAPITAN AND SOUTHERN SACRAMENTO MOUNTAINS WILL SEE GUSTS AROUND 60 MPH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY WINTRY WEATHER WILL CONTINUE ON MONDAY WITH HEAVY SNOWS ACROSS THE NORTH AND WEST. SNOW WILL SHIFT INTO THE NORTHEAST ON MONDAY NIGHT BEFORE SLOWLY TAPERING OFF DURING THE DAY ON TUESDAY. REDUCED VISIBILITIES AND POOR DRIVING CONDITIONS ARE LIKELY. WINDY AND DRY CONDITIONS ARE EXPECTED ON WEDNESDAY AND THURSDAY WITH CRITICAL FIRE WEATHER CONDITIONS POSSIBLY DEVELOPING. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS THROUGH THE NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE OR BY CALLING 1.888.386.7637. 40
In the hours before
Local storm report, Feb 3, 6:09 AM MST, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
609 AM MST SUN FEB 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1040 PM SNOW 2 N CHAMA 36.92N 106.58W
02/02/2008 M7.0 INCH RIO ARRIBA NM CO-OP OBSERVER
ADDITIONAL 3 INCHES SINCE 4 PM SATURDAY.
1253 AM SNOW SANTA FE 35.68N 105.95W
02/03/2008 E3.0 INCH SANTA FE NM LAW ENFORCEMENT
0555 AM SNOW 11 S SANTA FE 35.52N 105.95W
02/03/2008 M1.8 INCH SANTA FE NM AMATEUR RADIO
&&
KDThe office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 3, 4:37 AM MST | Wind Advisory | ABQ | 42 hr | |
| Feb 3, 2:54 PM MST | Snow Advisory | ABQ | 38 hr |
Nearby
Red Flag Warnings in New Mexico, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.